Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Wakefield, VA

August 15, 201210 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 15, 2012, 3:06 PM EDT for 10 counties in Virginia. It was in force for 24 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2012, 3:06 PM EDT (19:06 UTC)
Expired
Aug 15, 2012, 3:30 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amelia County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Henrico County, VA, Prince George County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 48 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:30 PM EDTTSTM WND DMGSysonby Ridge, VATREES DOWN ALONG MCILWAINE ROAD
Aug 15, 3:32 PM EDTFUNNEL CLOUDOak Hill Estates, VA
Aug 15, 3:33 PM EDTTSTM WND DMGBraebrook Village, VATREE DOWN ON BRANDERS BRIDGE RD.
Aug 15, 3:36 PM EDTTSTM WND DMGGreenwood Farms, VANUMEROUS TREES DOWN ACROSS THE WEST END OF PETERSBURG.
Aug 15, 3:37 PM EDTTSTM WND DMGPetersburg, VAESTIMATED 30 MPH WINDS... LARGE BRANCHES DOWN... PEA SIZE HAIL
Aug 15, 3:39 PM EDTTSTM WND DMGParkview, VATREES ON POWER LINES AT PARKVIEW AVE AND BOYTON PLANK ROAD.
Aug 15, 3:40 PM EDTTSTM WND DMGWestover Park, VATREES BLOCKING THE ROAD IN THE 800 BLOCK OF SUNSET AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 2:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS51 KAKQ 151906
SVRAKQ
VAC007-036-041-053-087-149-183-570-670-730-151930-
/O.NEW.KAKQ.SV.W.0157.120815T1906Z-120815T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AMELIA COUNTY IN CENTRAL VIRGINIA...
  WEST CENTRAL CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  NORTHERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  EXTREME SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  WESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTH CENTRAL SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
  CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
  CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...

* UNTIL 330 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUTHERLAND...OR 9 MILES WEST OF PETERSBURG...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MATOACA AROUND 315 PM EDT.
  PETERSBURG...ETTRICK AND COLONIAL HEIGHTS AROUND 320 PM EDT.
  FORT LEE AROUND 325 PM EDT.
  PRINCE GEORGE AND HOPEWELL AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ADDISON...BURGESS...RICHARD BLAND COLLEGE...PETERSBURG NATIONAL
BATTLEFIELD...NEW BOHEMIA...PRINCE GEORGE GOLF AND BIRCHETT ESTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 7720 3703 7722 3710 7778 3737 7775
TIME...MOT...LOC 1905Z 276DEG 29KT 3722 7756
WIND...HAIL 60MPH 1.00IN

$$

MINNICK
1 follow-up statement
790 
WWUS51 KAKQ 151930
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT WED AUG 15 2012

VAC007-036-041-053-087-149-183-570-670-730-151939-
/O.EXP.KAKQ.SV.W.0157.000000T0000Z-120815T1930Z/
PRINCE GEORGE VA-SUSSEX VA-CITY OF COLONIAL HEIGHTS VA-
CITY OF PETERSBURG VA-HENRICO VA-DINWIDDIE VA-CHESTERFIELD VA-
AMELIA VA-CHARLES CITY VA-CITY OF HOPEWELL VA-
330 PM EDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CITY OF HOPEWELL...WEST
CENTRAL CHARLES CITY...SOUTHEASTERN AMELIA...SOUTHERN CHESTERFIELD...
NORTHERN DINWIDDIE...EXTREME SOUTHEASTERN HENRICO...CITY OF
PETERSBURG...CITY OF COLONIAL HEIGHTS...NORTH CENTRAL SUSSEX AND 
WESTERN PRINCE GEORGE COUNTIES WILL EXPIRE AT 330 PM EDT...

LAT...LON 3739 7720 3703 7722 3710 7778 3737 7775
TIME...MOT...LOC 1929Z 276DEG 29KT 3720 7732

$$

MINNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 15, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT WED AUG 15 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE
RETURNS FOR THURSDAY...FOLLOWED BY ANOTHER COLD FRONT LATE FRIDAY
INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WV IMAGERY SHOWS A POTENT SHORTWAVE ADVANCING EASTWARD
TOWARD CENTRAL VA/NC THIS AFTERNOON WITH A WEAK SFC FRONTAL
BOUNDARY DRAPED FROM NE TO SW ACROSS OUR FA. BREAKS IN THE CLOUDS
EARLIER TODAY ALLOWED TEMPS TO WARM INTO THE UPR 80S/LOW 90S
ACROSS EASTERN VA AND NE NC...AND THEREFORE MAXIMIZED INSTABILITY
ACROSS THIS REGION (ML CAPE 2000-2500 J/KG). THIS IN COMBINATION
WITH THE ADVANCING SHORTWAVE WILL ALLOW FOR SCATTERED THUNDERSTORMS
ACROSS AREAS ALONG AND EAST OF I-95 THROUGH THE EARLY EVENING
HOURS. SPC HAS PLACED ALL OF OUR FA ALONG AND EAST OF I-95 UNDER A
SVR TSTM WATCH UNTIL 02Z. THE GREATEST THREATS WILL BE FOR LOCALIZED
DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE
RULED OUT DUE TO SUFFICIENT SHEAR UP TO 40 KT.

LATEST HIGH RES MODEL GUIDANCE AGREES WITH THE HIGHEST PRECIP
CHANCES BEING LOCATED ACROSS EASTERN VA (ESPECIALLY THE TIDEWATER
AREA) AND NE NC THROUGH THE EVENING. THEREFORE...WILL MAINTAIN NO
LESS THAN 50% POPS FOR OUR EASTERN AREAS THROUGH 00Z.

SHOWERS/STORMS WILL DISSIPATE FROM WEST TO EAST LATER THIS
EVENING AS THE FRONT/SHORTWAVE PUSH OFFSHORE AND HIGH PRESSURE
MOVES IN FROM THE WEST. TEMPS WILL FALL INTO THE L-M60S WELL INLAND
TO U60S-L70S NEAR THE COAST TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
DRY CONDITIONS ARE ON TAP FOR THURSDAY AS HIGH PRESSURE SITS OVER THE
AREA. EXPECT SEASONABLE TEMPERATURES WITH HIGHS IN THE UPPER 80S
TO AROUND 90 UNDER A MOSTLY SUNNY SKY. MAINLY CLEAR THURSDAY NIGHT
WITH LOWS IN THE 60S TO AROUND 70. THE FLOW TURNS BACK TO THE SW
ON FRIDAY IN ADVANCE OF THE NEXT FRONT AND AMPLIFYING UPPER LOW
ACROSS THE GREAT LAKES. ANY PRECIP IS NOT EXPECTED TO ARRIVE UNTIL
LATE AFTN/EVEN AT THE EARLIEST DUE TO THE SLOW MOVEMENT OF THE
FRONT. EXPECT SKY COVER TO BE PARTLY TO MOSTLY SUNNY UNTIL LATE
AFTN WHEN LOW POPS MOVE IN FROM NW TO SE. LOW-LEVEL
TEMPS/THICKNESS VALUES SUPPORT HIGHS IN THE LOW 90S...ESPECIALLY
IF FULL EXTENT OF SW FLOW AND DECENT MIXING CAN BE REALIZED.

A LARGE UPPER LOW STALLS OVER THE GREAT LAKES BY SATURDAY WHICH
CAUSES THE ADVANCING SFC COLD FRONT TO SLOW DOWN AND ONLY SLOWLY
PASS THROUGH OUR FA FRIDAY NIGHT AND SATURDAY BEFORE BECOMING
STATIONARY OVER THE CAROLINAS LATE SATURDAY. WILL CONTINUE TO CARRY
SOLID CHC POPS (30-40%) ACROSS THE AREA FOR NOW AS MODELS REMAIN IN
GENERALLY GOOD AGREEMENT ON THIS SCENARIO. HIGHS IN THE 80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WILL LEAN TOWARD THE ECMWF MODEL FOR THE EXTENDED PERIOD. COLD FRNT
WILL PUSH ACRS THE AREA AND JUST OFF THE CST FRI NGT INTO SAT
NGT...THEN LINGER JUST OFF THE CST SUN INTO ERLY TUE...BEFORE MOVNG
FARTHER OUT TO SEA BY LATE TUE. BEST CHCS FOR SHOWERS OR TSTMS WILL
BE FRI NGT INTO SAT EVENG...AHEAD OF AND ALNG THE FRNT. THEN...SLGT
TO SML CHC OF SHOWERS WILL LINGER MAINLY OVR SRN AND ERN CNTIES
LATER SAT NGT INTO TUE MORNG...AS WEAK AREAS OF LO PRES MOVE UP ALNG
THE FRNTL BNDRY OFF THE CST. MIN TEMPS WILL BE IN THE UPR 60S TO LWR
70S SAT MORNG...IN THE LWR 60S TO LWR 70S SUN MORNG...AND IN THE 60S
TO NEAR 70 MON AND TUE MORNGS. MAX TEMPS WILL BE MAINLY IN THE LWR
TO MID 80S THRU THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCT TO BKN CU (4000-5000 FT) AND ALTOCUMULUS (10000-15000 FT)
EXPECTED THIS AFTN INTO THIS EVENG...AS COLD FRNT PUSHES EWRD AND
OFF THE CST. BEST SUPPORT FOR SCTD TSTMS WILL BE EAST OF I95...BUT
BOTH COVERAGE AND CONFIDENCE TOO LOW TO INCLUDE THUNDER AT ANY TAF
SITE. FRNT MOVES OUT TO SEA LATER THIS EVENG INTO THU MORNG...AS
HI PRES BLDS IN FM THE W. THE HI WILL SLIDE OUT TO SEA FRI
MORNG...AND ANOTHER STRNGER COLD FRNT WILL PUSH INTO AND ACRS THE
AREA FRI NGT AND SAT. OUTSIDE ANY ISLTD OR SCTD PCPN THIS AFTN AND
EVENG...MAINLY VFR CONDITIONS EXPECTED THIS AFTN THRU AT LEAST FRI
MORNG.

&&

.MARINE...
NO HEADLINES EXPECTED THRU THE WEEK. S-SW WINDS TODAY (AOB 15 KTS)
BECOME W-NW FOR A WHILE LATE TONITE AND THU BEHIND WEAK CDFRNT. FLOW
BECOMES SW AGAIN BY FRI AHEAD OF NEXT CDFRNT PROGGED ACROSS REGION
UNTIL ERLY SAT. SEAS 2-3 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...TMG
MARINE...MPR
Hazardous weather outlook, Aug 15, 4:09 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 AM EDT WED AUG 15 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-160815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
409 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AT TIMES ARE EXPECTED
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-160815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
409 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AT TIMES ARE EXPECTED
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Special weather statement, Aug 15, 2:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT WED AUG 15 2012

VAZ067-068-070-080-151930-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-
245 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL VIRGINIA...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANNBORO...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR MANNBORO AT 255 PM EDT...AMMON AT 305 PM
EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3743 7751 3711 7751 3712 7808 3734 7802

MINNICK
Special weather statement, Aug 15, 2:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT WED AUG 15 2012

VAZ088-089-091>097-151930-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX
VA-YORK VA-
252 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM MOVING INTO SOUTHEAST VIRGINIA...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ISLE OF WIGHT...OR ABOUT OVER SMITHFIELD...
MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
SMITHFIELD...AND...LAWSON AT 300 PM EDT...BENNS CHURCH AT 305 PM
EDT...CARROLLTON...AND...RESCUE AT 310 PM EDT...HOBSON AT 315 PM
EDT...CRITTENDEN AT 320 PM EDT...HILTON VILLAGE AT 325 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3683 7631 3677 7700 3703 7697 3709 7666
      3705 7665 3704 7659 3699 7653 3703 7648
      3711 7660 3716 7633 3715 7632 3700 7632
      3700 7636 3696 7641 3702 7647 3699 7652
      3696 7647 3691 7646 3690 7641 3697 7632

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:32 PM EDTSpecial Weather StatementAKQBrunswick43 min
Aug 15, 12:08 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie22 min
Aug 15, 12:58 AM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, City of Petersburg32 min
Aug 15, 1:16 PM EDTSpecial Marine WarningAKQ89 min
Aug 15, 2:45 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Nottoway45 min
Aug 15, 2:52 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News, City of Portsmouth38 min
Aug 15, 3:19 PM EDTSpecial Marine WarningAKQ56 min
Aug 15, 3:22 PM EDTSpecial Marine WarningAKQ83 min
Aug 15, 3:26 PM EDTTornado WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg34 min
Aug 15, 3:39 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach51 min
Aug 15, 3:48 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more42 min
Aug 15, 4:01 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach44 min
Aug 15, 4:12 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach108 min
Aug 15, 4:14 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Prince George, Southampton, Surry, Sussex31 min
Aug 15, 4:18 PM EDTSpecial Marine WarningAKQ87 min
Aug 15, 4:24 PM EDTSpecial Marine WarningAKQ96 min
Aug 15, 4:31 PM EDTSpecial Marine WarningAKQ74 min
Aug 15, 4:33 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach42 min
Aug 15, 4:40 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Surry, York, City of Chesapeake, City of Hampton, City of Newport News and 4 more50 min
Aug 15, 4:47 PM EDTSpecial Marine WarningAKQ118 min
Aug 15, 4:57 PM EDTSpecial Marine WarningAKQ60 min
Aug 15, 5:25 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach35 min
Aug 15, 5:51 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa54 min
Aug 15, 6:55 PM EDTSpecial Weather StatementAKQCaroline, Fluvanna, Goochland, Hanover, Powhatan65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.